Hail, Calhoun
- When
- April 5, 4:45 PM EST
- Where
- Calhoun County, Blountstown
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.450, -85.050
Golfball size hail reported by the Calhoun County Sheriff.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 5, 3:00 PM EST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EST SAT APR 5 2003 CURRENTLY: MOSTLY SUNNY W OF RIVER AND MOSTLY CLOUDY WITH CIGS 3-5K E OF RIVER. TEMPS RUNNING MID 70S MANY SITES TO MID 80S INLAND PANHANDLE. RADAR INDICATES A SW-NE LINE OF SCATTERED SHOWERS AND THUNDERSTORMS MOVG E ACRS WRN BIG BEND AND TO A LESSER DEGREE SCNTRL GA. DISCUSSION: SURFACE RIDGE ACROSS CNTRL FLA AND COLD FRONT TO OUR N PROVIDING FOR LGT SLY FLOW AND ABOVE CLIMO TEMPS THIS AFTN. CONVECTION ASSOCD WITH PRE-FRONTAL TROF MOVG THRU CWFA INTERACTG WITH SEA BREEZE. SATELLITE SHOWS SEVERAL WK IMPULSES MOVG EWD HELPING TO KICK OFF TSTMS..HOWEVER DYNAMIC WEAK. AS SHORT WAVES MOVES EWD OF CWFA THIS EVENING AND DIURNAL HTG SHUTS OFF...PRE-FRONTAL TROF TO WEAKEN AND EXIT E OF LOCAL AREA AND PARENT FRONT WILL STALL N OF CWFA. MODELS SHOW SURFACE WAVE DEVELPG ON SRN TAIL OF STALLED FRONT WHICH THEN MOVES NEWD ALONG BOUNDARY INITIALLY SHUNTING FRONT NWD TOMORROW. THUS LOCAL AREA REMAINS IN SULTRY, WARM BUT RELATIVELY STABLE SLY FLW. NEXT STORM SYS DEVELOPS OVR SCNTRL CONUS AND MOVES NE NEXT FEW DAYS. STRONGER WAVE(S) MOVE ACROSS ON MON NIGHT INTO WEDNESDAY KICKING FRONT BACK SWD AND PUSHING SFC HI/RIDGE INTO ATLC. APPROACHING CLOSED UPR LOW TO SPREAD UPR DFLU/PVA EWD AT THIS TIME...MON EVENING INTO TUESDAY EVENING SHUD BE MOST ACTIVE WX OF WEEK. MODEL TIME HGT AND SOUNDING ALSO REFLECT THIS. SPC HAS SLIGHT RISK FOR DAY 3 ACROSS THE GULF COAST. FRONT MOVES TO BEYOND COASTAL WATERS AND AREA TEMPS DROP ABOUT 10 DEGREES WED INTO THURSDAY. MID-WEEK INTO WEEKEND LUKS LIKE GENERALLY FAIR WX. MARINE: FOR SHORT TERM WINDS AND SEAS REMAIN ON LIGHT SIDE BUT WILL INCREASE SLOWLY THRU WEEKEND AND THEN MORE RAPIDLY IN WAKE OF FRONT. SCEC OR POSSIBLY SCA CRITERIA POSSIBLE IN WAKE OF FRONT BY TUES NIGHT WED. FIRE WX:NO CONCERNS. PRELIM CCF NUMBERS: TLH 061 083 063 083 2203 PFN 064 081 066 080 31-3 DHN 062 080 064 079 3323 ABY 060 079 063 080 3313 VLD 061 084 063 083 3313 CTY 061 084 064 084 12-3 .TLH... AL...NONE. GA...NONE. FL...NONE. BLOCK PREVIOUS DISCUSSION FOG IS BEGINNING TO DISSIPATE THROUGHOUT MUCH OF THE AREA AS ISOLATED LIGHT SHOWERS CONTINUE TO MOVE TO THE EAST ACROSS PORTIONS OF S GA AND THE FL BIG BEND. FOR THE MORNING UPDATES PLANNING ON JUST UPDATING WORDING AND REMOVING FOG. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS REMAINS AL AND GA ZONES FOR THIS AFTERNOON. BUT POPS STILL IN THE 40S FOR FL PANHANDLE AND N BIG BEND. .TLH... AL...NONE. GA...NONE. FL...NONE. BOLINSKI PREVIOUS DISCUSSION.******************************************** SYNOPSIS: WATER VAPOR IMAGERY SHOWS POTENT SHORT WAVE TROUGH MOVING THRU UPPER MIDWEST. COLD FRONT EXTENDS FROM OH TO E TX W/ PRE-FRONTAL SQUALL LINE. SURFACE RIDGE CENTERED E OF FL W/ LIGHT ONSHORE FLOW. TEMPS RANGED FROM MID-UPPER 50S AT TLH/VLD/40J TO UPPER 60S OVER PANHANDLE. TEMP/DEW POINT SPREADS <2 DEG AT SOME LOCATIONS...W/ FOG REDUCING VSBY TO 1/4SM AT TLH. EXPECT AREAS OF DENSE FOG TO DEVELOP EARLY THIS MORNING...BUT WIDESPREAD ENOUGH FOR ADVISORY. OVER COASTAL WATERS...WINDS WERE S TO SE 10 KTS W/ SEAS 2-4 FT. MODELS: NO SIG DIFFERENCES W/ MODEL SOLUTIONS THIS SHORT TERM. GFS STILL MAINTAINING ITS EXCELLENT RUN-TO-RUN CONTINUITY...W/ ETA A CLOSE SECOND. SHORT WAVE TROUGH OVER UPPER MIDWEST THIS MORNING TRANSLATES EWD TO NEW ENGLAND THIS EVENING & E OF MAINE SUN. NEXT UPSTREAM SHORT WAVE GETS ORGANIZED OVER CENTRAL HIGH PLAINS LATE SUN (GFS/ETA BOTH SHOW CLOSED H5 LOW OVER NE W/ GFSS LOW 60 DM DEEPER). H5 HEIGHTS RISE SLIGHTLY OVER THE SERN CONUS SUN/MON AS TROUGH MOVES TO MO VALLEY. THE E-W SURFACE RIDGE FROM ERN GULF ACROSS FL TO WRN ATLANTIC GRADUALLY GIVES WAY TO COLD FRONT WHICH APPROACHES THE APPALACHIANS TODAY & INTO SRN GA TONIGHT (GFS IS A TAD FURTHER S THAN ETA W/ FRONTS POSITION). FRONT HANGS UP OVERNIGHT & EVENTUALLY LIFTS BACK N AS A WARM FRONT LATE SUN IN ADVANCE OF PLAINS TROUGH/LOW. SURFACE LOW OVER RED RIVER SUN AFTN LIFTS QUICKLY NE TO WRN/CENTRAL KY BY MON MORNING W/ ITS TRAILING COLD FRONT EXTENDING S INTO THE LOWER MS VALLEY. PRECIP WATER VALUES APPROACH 1.75 LATER TODAY...THEN DECREASE BY AT LEAST 0.50 ON SUN DUE TO EFFECTS OF UPPER RIDGE/DRYING ALOFT. VALUES INCREASE TO 1.5 ON MON AS S-SW FLOW PICKS UP IN ADVANCE OF FRONT. FORECAST: OVERALL...INHERITED GRIDS IN GOOD SHAPE. GOOD CHANCES TODAY WILL REMAIN OVER OUR NRN/NW ZONES...CLOSER TO FRONT. POPS TAPER OFF AS YOU HEAD FURTHER SE. TONIGHT/SUN NIGHT...LOW CHANCE NW TO ISOLATED SE. SUN...LOW CHANCE AL/GA ZONES & SLIGHT CHANCE FL ZONES. ON MON...POPS INCREASE TO GOOD CHANCE NW TO LOW CHANCE SE. PREFER A BLEND OF MAV/MET TEMPS W/ MINOR TWEAKS. MARINE: GENERALLY LIGHT WINDS FLUCTUATING FROM S TO SE NEXT FEW DAYS. SUN NIGHT/EARLY MON...WINDS NEAR CAUTION LEVELS W/ APPROACHING FRONT. NO HIGHLIGHTS UNTIL TUE NIGHT/WED WHERE WINDS VEER TO NLY & INCREASE TO CAUTION LEVELS FOLLOWING FROPA. FIRE WEATHER: NO CONCERNS NEXT FEW DAYS DUE TO MOISTURE/POPS. EXTENDED (TUE-FRI): NO CHANGES ATTM. LATEST GFS SHOWS SURFACE WAVE MOVING ENE ALONG STALLED FRONT FROM NRN GULF ACROSS N FL TUE/TUE NIGHT W/ GOOD CHANCE OF RAIN/SHOWERS. UPPER TROUGH STILL TO THE W ON WED W/ CONTINUED CHANCE OF RAIN. TROUGH MOVES E OF CWFA THU/FRI W/ RETURN TO DRY/MILD CONDITIONS. PRELIM CCF NUMBERS: TLH 081 059 083 063 082 42223 PFN 078 064 080 066 078 42223 DHN 078 062 080 064 078 53335 ABY 079 060 081 063 079 53334 VLD 081 060 083 063 081 42324 CTY 082 061 084 064 084 21213 08 .TLH... AL...NONE. GA...NONE. FL...NONE. MAJ
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST SAT APR 5 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. PATCHY DENSE FOG WHICH FORMED EARLY THIS MORNING WILL DISSIPATE BY MID-MORNING. A COLD FRONT OVER THE OHIO AND TENNESSEE VALLEYS WILL MOVE INTO CENTRAL ALABAMA AND GEORGIA THIS AFTERNOON...AND STALL JUST NORTH OF THE AREA TONIGHT. THE COMBINATION OF THIS FRONT AND THE GULF SEA BREEZE WILL TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ASIDE FROM LIGHTNING...BRIEF GUSTY WINDS AND HEAVY DOWNPOURS...NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE STALLED FRONT WILL LIFT NORTH OF THE AREA LATE SUNDAY. THE GULF SEA BREEZE WILL BE THE PRIMARY FOCUS FOR A FEW SHOWERS AND THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONGER COLD FRONT MONDAY...WHICH WILL MOVE THROUGH THE AREA LATE TUESDAY. THIS FRONT WILL STALL SOUTH OF THE AREA ON WEDNESDAY AS LOW PRESSURE MOVES FROM THE NORTHERN GULF INTO NORTH FLORIDA. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS...WITH HAIL AND STRONG WINDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. MAJ
The Tallahassee radar (KTLH), 69 km away, was scanning. The volume nearest the first event began at 21:43 UTC.
2 hail. Local standard time, as filed.
Golfball size hail reported by the Calhoun County Sheriff.
Golfball size hail covered the ground. Reported by the Liberty County EMA.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350157, 5350158.